Steroid induced psychosis nhs

Minimal data were found on the treatment of steroid-induced psychiatric disorders. The first-line treatment should begin with dose reduction and discontinuation. In some patients this has not proven adequate in reversal of symptoms, as happened in our case. In cases with severe psychiatric symptoms, antipsychotic therapy should be initiated. The treatment of steroid-induced psychosis has not been well studied. Because of the previously mentioned effects of steroids on serotonin level, it is interesting that a selective serotonin reuptake inhibitor has been used as a therapeutic agent in one case. Beshay and Pumariega (7) reported successful use of sertraline in the treatment of a 12-year-old boy who presented with psychosis and depression following high-dose prednisone treatment. Anecdotal data suggest that tricyclic antidepressants can lead to a significant worsening of psychiatric symptoms. Hall et al. (12) found that tricyclic antidepressants were associated with increased agitation and psychosis in 4 patients using steroid therapy. Patten and Neutel (3) suggested that some of the cases described by Hall et al. as worsening with tricyclic antidepressants treatment of the steroid psychosis might be occurrence of a worsening delirium aggravated by the anticholinergic effects of such drugs. So, antidepressants should probably be avoided as first-line treatment for mood symptoms likely secondary to steroids. If an antidepressant is used, physicians should prefer prescribing a selective serotonin reuptake inhibitor rather than a tricyclic agent.

Transdermal patches (adhesive patches placed on the skin) may also be used to deliver a steady dose through the skin and into the bloodstream. Testosterone-containing creams and gels that are applied daily to the skin are also available, but absorption is inefficient (roughly 10%, varying between individuals) and these treatments tend to be more expensive. Individuals who are especially physically active and/or bathe often may not be good candidates, since the medication can be washed off and may take up to six hours to be fully absorbed. There is also the risk that an intimate partner or child may come in contact with the application site and inadvertently dose himself or herself; children and women are highly sensitive to testosterone and can suffer unintended masculinization and health effects, even from small doses. Injection is the most common method used by individuals administering AAS for non-medical purposes. [45]

I have a rare auto-immune disease that requires high (160mg 2x day) dose prednisone to stop a severe blistering of mucosal tissue ., 2-3 degree burns of mouth, throat, sinus, eyes and even my heart. The possibility of this disease killing me without prednisone is real and my doctor explained that prior to prednisone a great majority of people with Erythema Multiforme – Major died.
So what’s the problem? Over many years and a dozen high dose treatments with prednisone I have been 302 committed and upon release my doctors where cautioned about this therapy.
During my most recent treatment, I went into a manic state or worse. I was PFA’d and removed from my home by police after scaring my wife and kids. I had to finish treatments at the hospital and I requested a psychological evaluation because I hadn’t slept in 5 days, almost lost my job, and was was manic or worse. After a discussion with a psychiatrist he added several different mood stabilizers and anti psychotic meds. I have come off the prednisone and the pshyc meds are taking effect. I cant wait until prednisone is out of my system.
My doctor now realizes after this last event a new protocol is being thought out with future treatments.
This I can tell you without a doubt in my mind that Prednisone is a miracle and a curse all rolled up into one medicine. If you are experiencing mental issues with prednisone tell your doctor immediately, insist on getting psychiatric support and PRAY.

Steroid induced psychosis nhs

steroid induced psychosis nhs

Media:

steroid induced psychosis nhssteroid induced psychosis nhssteroid induced psychosis nhssteroid induced psychosis nhssteroid induced psychosis nhs

http://buy-steroids.org